Organ Failure Group Work- Respiratory Assignment- Tara
McDonnell

Q4. 

Best services for writing your paper according to Trustpilot

Premium Partner
From $18.00 per page
4,8 / 5
4,80
Writers Experience
4,80
Delivery
4,90
Support
4,70
Price
Recommended Service
From $13.90 per page
4,6 / 5
4,70
Writers Experience
4,70
Delivery
4,60
Support
4,60
Price
From $20.00 per page
4,5 / 5
4,80
Writers Experience
4,50
Delivery
4,40
Support
4,10
Price
* All Partners were chosen among 50+ writing services by our Customer Satisfaction Team

Give that the patient, who is likely to
have tuberculosis, has now become more tachypneic, and that his oxygen levels,
following an initial period where they improved, have now become reduced once
again, to the readings recorded 12 hours previously, at the presentation stage,
suggest that the patient’s condition is worsening.

In terms of support, I would begin
anti-tuberculosis treatment and start the patient on a course of antibiotics.
Theses antibiotics have to be taken over quite an extended period of time, in
order to effectively treat the illness. Hence, the patient may be on
antibiotics for up to nine months.

Among the most frequently used medicines to
treat tuberculosis are Rifampin and Isoniazid. It is generally recommended to
treat tuberculosis with a combination of antibiotics, due to the growing
worldwide problem of antibiotic resistance to bacteria.

The primary choice of treatment for drug
susceptible TB disease is an initial intensive treatment period of 2 months,
whereby a patient receives isoniazid, rifampin, ethambutol and pyrazinamide for
seven days per week, followed by a continuation time period involving the drugs
rifampin and isoniazid for seven days per week for four and a half weeks.

In the case of pulmonary tuberculosis,
pyrazinamide and ethambutol are also generally administered for the first eight
weeks of the treatment plan.

Also, in order to increase the patient’s
oxygen levels, the patient should still be given an oxygen mask.

I would also at this point transfer the
patient to the intensive care unit and monitor him closely for any further
deterioration in his condition, particularly due to the fact that due to his
history of intravenous drug use, he may have HIV and thus his immune system may
be exceptionally susceptible to infection.  

In order to rule out lung cancer, I would
also order a chest x-ray and then if necessary, perform a bronchoscopy test
under local antiesthetic, to eliminate the chance of the patient having a tumor.
Other methods suitable for detecting for a growth are positron emission tomography
(PET) scanning and magnetic resonance imaging or MRI.

In the evident of the chest x-ray showing
any indication of consolidations, I would ask the patient for a sample of his sputum,
in order to confirm or rule out tuberculosis. If the test was positive for
tuberculosis, I would advise anyone else who came into contact with the patient
over the last number of weeks to visit the hospital for a Mantoux test, to
ensure that the disease has not been passed along to them.

The gentleman may also have Cronic
Obstructive Pulmonary Disease (COPD), of which smoking and tobacco use is a
causative factor of. In the hypothetical case of the patient having COPD, I
would administer bronchodilators, such as salbutamol, thus enabling the patient
to breath more easily and hopefully cease the need for him to use his accessory
muscles of respiration whilst breathing.

Additionally, due to the fact that the
patient is using his accessory muscles when breathing, this indicates that he
may well be short of breath. To help make the patient more comfortable, I would
encourage him to lie on his side, or on his back, and prop his head up using
one to two pillows.

Another possibility for a diagnosis is
infective endocarditis, although this is less probable than tuberculosis.
Nonetheless, if the patient was found to have infective endocarditis, I would treat
him with a course of antibiotics and if necessary if either the infection is not
responding to treatment, or to repair a valve.  

Author